MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-10-20-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium inner pouch, within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found kinked at ~25.5cm from the proximal end.The axium implant coil was found severely stretched outside and within the introducer sheath with the polypropylene filament broken.The implant coil tip was still attached to the implant (implant unbroken).Testing/analysis: the axium coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The customer report of ¿coil break¿ was not confirmed, but the report of ¿coil kink/damage¿ and ¿pusher kink/damage¿ was confirmed.The pusher was found kinked and the implant was found stretched.The customer did not report finding any damages during preparation per ifu; therefore, it is likely the damages occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, and vessel tortuosity as minimal.Therefore, the root cause could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the middle of the catheter.The patient was undergoing treatment for a neurovascular abnormality.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the axium coil got stuck in the middle of microcatheter, and could not be pushed more.When the axium coil was pulled, the tip of the coil broke.The procedure was continued with another coil.The catheter was not damaged.The coil was damaged at the pushwire distal segment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a microcatheter: echelon 10, a guidewire: avigo, and an axium coil 9x30 3d, and an axium coil 7x30 helix.
 
Additional Manufacturer Narrative
Continuation of d10: product information received-echelon 10 microcatheter product id: 105-5091-150, lot d033973 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the coil came out of the introducer sheath smoothly, and continuous catheter flush was administered during the procedure.Issues contributing to the damage that was found were reported as the coil becoming stuck and not able to be advanced further.When the coil was withdrawn, the tip frayed and broke apart.The procedure was then continued with the next coil, which went smoothly and safely.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24055361
Report Number9617601-2026-00255
Device Sequence Number21187558
Product Code KRD
UDI-Device Identifier00847536037502
UDI-Public(01)00847536037502(17)271219(10)230274269
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-10-20-HELIX
Device Catalogue NumberQC-10-20-HELIX
Device Lot Number230274269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age19 YR
Patient SexMale